Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 144, NWS Indianapolis, IN

April 10, 2008Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 10, 2008, 10:48 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Apr 11, 2008, 2:00 AM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 10:48 AM EDT (14:48 UTC)
In effect from
Apr 11, 2008, 2:00 AM EDT
Expired
Apr 17, 2008, 2:04 AM EDT
In force
6 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 17.05 ft at Apr 14, 2008, 4:00 AM EDT.

actionminormoderate1015202504/1004/1104/1204/1304/1404/1504/1604/1704/18
Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:22 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 10, 6:22 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 AM EDT THU APR 10 2008

.AVIATION...DISCUSSION FOR 12Z TAFS

OVERALL EXPECT A GRADUAL DETEORIATION OF CONDS THIS MORNING AS AREA
OF RAIN GRADUALLY SPREADS NE INTO THE AREA. HOWEVER CONFIDENCE IS
LOW FOR INITIAL COUPLE OF HOURS AS SITES HAVE BEEN BOUNCING FROM
MVFR TO VFR. WILL COVER THIS BOUNCING IN TEMPO GROUPS FOR THE FIRST
COUPLE OF HOURS THEN GO PREDOMINANT MVFR. RAIN SHOULD LAST FROM LATE
MORNING THROUGH THE AFTERNOON HOURS AS A WARM FRONT LIFTS N. BEST
CHANCES FOR TSRA SHOULD BE AT HUF/BMG SO WILL INCLUDE VCTS MENTION.
WITH LOWER PROBS AT LAF/IND HAVE ONLY USED CB.

EXPECT A RELATIVE DRY PERIOD THIS EVENING BEFORE SQUALL LINE MOVES
IN OVERNIGHT. HAVE MADE BEST GUESS AT TIMING...BUT MANY FACTORS
COULD COME INTO PLAY AND CHANGE TIMING. LATER TAFS SHOULD HAVE A
BETTER HANDLE ON THE EVENING STORMS.

MEANWHILE WINDS WILL INCREASE DURING THE DAY INTO THIS EVENING.

&&

.DISCUSSION...

...FOCUS ON SVR WEATHER POTENTIAL THIS EVENING AND OVERNIGHT...

06Z SFC MAP SHOWED DEVELOPING SFC LOW ACROSS NORTH TX SOMEWHAT
OBSCURED ON ONGOING CONVECTION. WIDESPREAD CONVECTION HAS SLOWED THE
NORTHWARD PROGRESSION OF THE LOW AND ASSOCIATED WARM FRONT. THIS
WARM FRONT APPEARED TO BE LOCATED ACROSS CENTRAL AR INTO NORTHERN MS.

REGIONAL RADAR SHOWED -RW DEVELOPING ACROSS IL AS 850MB JET BEGINS
TO TRANSLATE NE AND INCREASE WAA/MOISTURE ADVECTION. 850MB WINDS OFF
THE PROFILER NETWORK SHOW SE WINDS ACROSS THE REGION SO EXPECT
EASTWARD PROGRESSION OF RAIN TO BE A SLOW PROCESS INTO THE MORNING.

TODAY...AS UPPER SYSTEM EJECTS INTO THE CENTRAL PLAINS 50-70KT LLJ
WILL MOVE INTO AR/MO/IL. UPWARD MOTION AND PRECIP WILL EVENTUALLY
DEVELOP LATER THIS MORNING AS 850MB WINDS BECOME SSW AND
TEMP/MOISTURE ADVECTION INCREASE. SFC LOW IS FCST TO MOVE TOWARD
KANSAS CITY AREA BY 00Z WITH THE WARM FRONT FCST TO MOVE NORTH INTO
CENTRAL IL AND EXTEND SE INTO SOUTHERN IN. SFC TROUGH/DRYLINE MAY BE
LOCATED NEAR THE MS RIVER BY 21Z TO 00Z TODAY. THIS COULD ALSO
PROVIDE A FOCUS FOR LOW LEVEL LIFT AND ADDITIONAL STORM DEVELOPMENT
AND COULD IMPACT THE AREA AFTER 00Z TONIGHT.  ALL IN ALL EXPECT
PRECIP TO DEVELOP TODAY WITH BEST CHCS ACROSS THE NW CLOSER TO THE
MOISTURE AXIS AND STRONGER FORCING. AS FOR SVR THREAT
TODAY...SREF/GFS/NAM ALL SUGGEST THAT CAPE MAY BE TOO LOW TO SUPPORT
A SVR RISK UNTIL LATE DAY ACROSS THE FAR W/SW AREAS OF THE CWA WITH
BETTER CHCS AFTER 00Z TONIGHT.

TONIGHT...AXIS OF INSTABILITY WILL FINALLY ARRIVE AS WILL STRONG
WIND SHEAR. 1KM SHEAR IN EXCESS OF 40KTS AND 6KM SHEAR GREATER THAN
60KTS WILL SUPPORT A THREAT FOR SVR STORMS. CAPE OF 250 TO 750 J/KG
MAINLY ELEVATED SHOULD BE MORE THAN ADEQUATE WHEN COMBINED WITH THE
SHEAR TO SUPPORT A LINE OF STORMS TONIGHT. TIMING OF GREATEST THREAT
APPEARS TO BE AFTER 8PM TONIGHT. MAIN MODE OF STORMS SHOULD BE
LINEAR WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT HOWEVER
GIVEN MAGNITUDE OF SHEAR TORNADOES ALSO APPEAR POSSIBLE.

FRI...DRY SLOT WILL WORK INTO THE AREA WITH ACTUAL COLD FRONT FCST
TO PASS THROUGH CENTRAL INDIANA DURING THE DAY. STRONG SW WINDS WILL
DEVELOP GUSTING TO 45 MPH WHILE WEAK CONVERGENCE ALONG THE FRONT
COULD TRIGGER ADDITIONAL SHOWERS OR STORMS MAINLY ACROSS THE FAR
EASTERN COUNTIES SO CURRENT FCST OF SMALL CHCS FOR PM SHOWERS/STORMS
LOOKS GOOD.  MAX TEMPS SHOULD REACH AROUND 70 GIVEN EXPECTED MIXING
AND SOME SUN.

SAT/SUN...NO CHANGES WILL BE MADE AS MUCH COLDER AIR AND INSTABILITY
SHOWERS SHOULD PREVAIL THROUGH THE WEEKEND. MODELS ALSO INDICATE A
MORE ORGANIZED WAVE COULD BRING THE BEST CHC FOR RAIN TO THE AREA
SAT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR
INZ021-028>031-035-036-043-044-051.

&&

AVIATION...CS
PUBLIC...CO
Hazardous weather outlook, Apr 10, 5:17 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 AM EDT THU APR 10 2008

INZ037>042-045>049-052>057-061>065-072-110930-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
517 AM EDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD
BE HEAVY AT TIMES...ESPECIALLY NORTHWEST OF A TERRE HAUTE TO
KOKOMO LINE. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT
THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS
FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE
WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING
AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR
TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND
OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY
EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT
THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG
SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067>071-110930-
SULLIVAN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
517 AM EDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD
BE HEAVY AT TIMES ESPECIALLY NORTHWEST OF A TERRE HAUTE TO KOKOMO
LINE. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT THAT WILL
MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS FRONT MOVES
NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING AND
OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR TO
BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND
OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR.

RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK
WHITE...WABASH AND MUSCATATUCK RIVERS. SEE THE LATEST HYDROLOGICAL
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY
EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT
THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG
SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45
MPH.

RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK
WHITE...WABASH AND MUSCATATUCK RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-110930-
VERMILLION-PARKE-VIGO-
517 AM EDT THU APR 10 2008

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD
BE HEAVY AT TIMES. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM
FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS
THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE
ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP
THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE
WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING
AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR.

RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK
WHITE...WABASH AND MUSCATATUCK RIVERS. SEE THE LATEST HYDROLOGICAL
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY
EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT
THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG
SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45
MPH.

RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK
WHITE...WABASH AND MUSCATATUCK RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-036-110930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
517 AM EDT THU APR 10 2008

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD
BE HEAVY AT TIMES. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM
FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS
THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE
ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP
THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE
WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING
AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY
EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT
THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG
SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:48 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren5 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDSullivan, Vigo7 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDGreene, Owen25 hr
Apr 10, 10:48 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Apr 10, 10:48 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.